Alert archive / Oklahoma / Tornado Warnings in 1999
Tornado Warning 33, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 21, 1999, 10:10 PM CDT for Kingfisher County, Oklahoma. It was in force for 35 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 21, 1999, 10:10 PM CDT (03:10 UTC)
- Expired
- Apr 21, 1999, 10:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kingfisher County, OK
The radar
The Vance AFB radar (KVNX), 80 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 10:17 PM CDT | Hail 1.75 | Hennessey, OK | |
| Apr 21, 10:17 PM CDT | Thunderstorm Wind 52 | Hennessey, OK | |
| Apr 21, 10:20 PM CDT | Hail 2.75 | Hennessey, OK | |
| Apr 21, 10:32 PM CDT | Hail 0.75 | Hennessey, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 6:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1907 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KOKC 220312 RRA TOROKC OKC073-220345- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 1010 PM CDT WED APR 21 1999 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... KINGFISHER COUNTY IN CENTRAL OKLAHOMA * UNTIL 1045 PM CDT * AT 1010 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PORTION OF THE STORM WAS LOCATED 6 MILES NORTHWEST OF DOVER...MOVING EAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE DOVER...HENNESSEY AND LOYAL TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. DOPPLER RADAR INDICATED THAT A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. LAT...LON 3612 9815 3589 9814 3587 9768 3615 9773 30
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 21, 9:38 PM CDT, 32 minutes earlier.
Area forecast discussion, Apr 21, 9:38 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 938 PM CDT WED APR 21 1999 FLASH FLOOD WATCH NECESSARY WITH LIKELY OVER 3 INCHES OF RAINFALL IN A LARGE AREA OF NORTH CENTRAL OKLAHOMA. WITH TORNADIC STORMS, THERE HAS BEEN LITTLE LOOK AT THE SYNOPTIC SITUATION SINCE EARLY EVENING. FORECASTS WERE UPDATED FOR POSITION OF THE STATIONARY LINE OF STORMS AND SOME WIND DIRECTIONS. .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:09 PM CDT | Tornado Warning | OUN | Garfield, Grant | 36 min |
| Apr 21, 7:20 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 40 min |
| Apr 21, 7:41 PM CDT | Tornado Warning | OUN | Garfield, Grant | 49 min |
| Apr 21, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major | 48 min |
| Apr 21, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 48 min |
| Apr 21, 8:24 PM CDT | Flash Flood Warning | OUN | Garfield, Major | 3 hr |
| Apr 21, 8:29 PM CDT | Tornado Warning | OUN | Garfield, Noble | 46 min |
| Apr 21, 8:42 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher, Major | 48 min |
| Apr 21, 8:57 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 48 min |
| Apr 21, 9:06 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 39 min |
| Apr 21, 9:10 PM CDT | Tornado Warning | OUN | Kay, Noble | 35 min |
| Apr 21, 9:20 PM CDT | Tornado Warning | OUN | Garfield | 25 min |
| Apr 21, 9:26 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 49 min |
| Apr 21, 9:26 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 49 min |
| Apr 21, 9:43 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 32 min |
| Apr 21, 9:52 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 53 min |
| Apr 21, 10:05 PM CDT | Tornado Warning | OUN | Noble | 25 min |
| Apr 21, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 30 min |
| Apr 21, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 45 min |
| Apr 21, 10:37 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 38 min |
| Apr 21, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 32 min |
| Apr 21, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 63 min |
| Apr 21, 11:22 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 53 min |
| Apr 22, 1:15 AM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 30 min |
| Apr 22, 1:44 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 46 min |
| Apr 22, 2:31 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 44 min |
| Apr 22, 3:12 AM CDT | Severe Thunderstorm Warning | OUN | Grant | 48 min |
Nearby
Tornado Warnings in Oklahoma, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.